Alert archive / Alabama / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Jul 28, 2021, 4:45 PM CDT for Houston County, Alabama. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 28, 2021, 4:45 PM CDT (21:45 UTC)
- Expired
- Jul 28, 2021, 5:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Tallahassee, FL
County Houston County, AL
The radar
The Ft Rucker radar (KEOX), 27 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 861 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
529
WWUS82 KTAE 282145
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
445 PM CDT Wed Jul 28 2021
ALZ066-068-069-282230-
Dale AL-Geneva AL-Houston AL-
445 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...NORTHEASTERN
GENEVA AND CENTRAL HOUSTON COUNTIES UNTIL 530 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cowarts, or near Dothan, moving southwest at 15 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Dothan, Taylor, Midland City, Kinsey, Ashford, Cowarts, Webb,
Malvern, Rehobeth, Grimes, Avon, Madrid, Memphis, Hollis Dairy Road,
Enon, Wilson Mill, Keytons, Light, Smyrna and Green Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3131 8531 3120 8521 3101 8539 3114 8554
3126 8558 3132 8541
TIME...MOT...LOC 2145Z 051DEG 11KT 3123 8535
$$
21-WDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Jul 28, 1:57 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jul 28, 1:57 PM CDT, 2 hours 48 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
257 PM EDT Wed Jul 28 2021
.NEAR TERM [Through Thursday]...
The eastern edge of a deep layer ridge will be advecting eastward
into our region starting tonight, which is expected to impose
northerly to northwesterly across the region at the mid to upper
levels. This will aid in lowering the PW values across the region
from near 2 inches to the 1.7-1.9 inch range, with those 1.9 inch
values hugging the coastline. This will predominantly keep
precipitation mostly along the coastline; however, overall, PoPs are
expected to be much lower in general across the region as much of
the upper level forcing has left the region. Not only will the PoPs
be lower, because of the upper level ridging; however, the main
story for tomorrow, will be that heat indices will be at or near our
advisory level of 108 degrees. This has warranted a heat advisory to
be issued across much of the region, except the extreme eastern
Florida Big Bend counties. Generally speaking, temperatures tomorrow
will climb into the mid to upper 90s across the region with
dewpoints in the mid 70s, which will create heat index values in the
range of 107-109 for tomorrow. Sensitive parties should spend more
time indoors in air conditioning, and take frequent breaks if
working outdoors. Lows tonight will start out warm with temperatures
in the mid 70s expected to start the day across much of the region.
.SHORT AND LONG TERM [Thursday Night Through Wednesday]...
HOT! HOT! With the potential for dangerous heat! Friday and
Saturday.
Northwest to southeast oriented upper ridge will be in place from
the near term through Saturday night. Very low rain chances
expected through Saturday night which means less clouds and more
heat. This will be the hottest temperatures thus far this year and
perhaps of this year. High temperatures both Friday and Saturday
will soar into the upper 90s with a few locations possible
reaching over the century mark. As dewpoints will remain in the
mid to upper 70s and little chance for mixing, heat indices
(feels-like temperatures) will be well above heat advisory
(108-112F heat indices) and approaching excessive heat warning
(113F+ heat indices). This dangerous heat is expected Friday-
Saturday. Drink plenty of water, wear loose fitting clothing,
check on pets and the elderly and those without air conditioning.
Be mindful of work/rest cycles as well and spend time in shade or
air conditioning and seek medical help if experiencing symptoms
of heat stress/exhaustion.
Rain chances will increase at the beginning of the next work week
as an upper trough swings southward into the southeast US, and
effectively bringing heat indices down below advisory levels.
Highs wont be as high with upper 80s to low 90s beginning Monday.
&&
.AVIATION...
[Through 18Z Thursday]
VFR conditions are expected to prevail throughout the remainder of
the day; however, widespread showers and thunderstorms are
expected to develop/expand in coverage across the region. If these
showers and thunderstorms move over a terminal, MVFR to LIFR
conditions will be possible. Through the early morning hours,
slightly lower CIGs and VSBYS will be possible at ABY and VLD;
however, they should quickly recover to VFR conditions through the
mid morning hours. VFR conditions are expected at all other
terminals through the overnight and morning hours.
&&
.MARINE...
Outside of thunderstorm activity, favorable boating conditions
will continue as light to gentle west to southwest winds hold
through the week. An increase in winds is expected this weekend,
near moderate breeze, putting us near cautionary levels Sunday
into Monday.
&&
.FIRE WEATHER...
Outside of low dispersions, there are minimal fire weather
concerns expected over the next couple of days. With hot
temperatures and the chances of precipitation dropping across the
region; however, interested parties should watch for fuels to dry
out, which may lead to future fire weather concerns if
precipitation doesn't return to the area.
&&
.HYDROLOGY...
A temporary return to typical summertime (or even below-average)
rain chances is on tap beginning on Thursday before widespread
precipitation appears poised to affect us early next week. As far
as rivers are concerned, several remain in action stage in the
Ochlockonee and Suwannee basins, but are mostly cresting or
falling. The exceptions are Rock Bluff, Wilcox, and Manatee
Springs, which are forecast to rise over the next few days.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 75 94 75 98 77 / 30 40 10 20 10
Panama City 78 92 79 94 80 / 20 50 20 20 10
Dothan 74 95 75 98 77 / 30 10 0 20 0
Albany 76 96 77 100 78 / 30 0 0 10 0
Valdosta 73 94 74 98 76 / 30 20 0 20 0
Cross City 75 90 75 92 78 / 30 30 20 30 10
Apalachicola 77 89 78 91 80 / 30 50 30 30 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Heat Advisory from 10 AM EDT /9 AM CDT/ to 7 PM EDT /6 PM CDT/
Thursday for Calhoun-Central Walton-Coastal Bay-Coastal
Franklin-Coastal Gulf-Coastal Jefferson-Coastal Taylor-
Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
Inland Gulf-Inland Jefferson-Inland Taylor-Inland Wakulla-
Jackson-Leon-Liberty-Madison-North Walton-South Walton-
Washington.
GA...Heat Advisory from 10 AM to 7 PM EDT Thursday for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Heat Advisory from 9 AM to 6 PM CDT Thursday for Coffee-Dale-
Geneva-Henry-Houston.
GM...None.
&&
NEAR TERM...Bunker
SHORT TERM...Scholl/KR
LONG TERM...Scholl/KR
AVIATION...Bunker
MARINE...Scholl/KR
FIRE WEATHER...Bunker
HYDROLOGY...IG3In the hours before
Special weather statement, Jul 28, 1:26 PM CDT, 3 hours 19 minutes before
Special Weather Statement National Weather Service Tallahassee FL 226 PM EDT Wed Jul 28 2021 FLZ012>015-026-112-114-281930- Coastal Bay FL-Inland Franklin FL-Liberty FL-Inland Bay FL- Calhoun FL-Inland Gulf FL-Coastal Gulf FL- 226 PM EDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN GULF...SOUTHEASTERN BAY AND SOUTHWESTERN CALHOUN COUNTIES IN THE PANHANDLE OF FLORIDA... SOUTHWESTERN LIBERTY AND NORTHWESTERN FRANKLIN COUNTIES IN BIG BEND OF FLORIDA UNTIL 330 PM EDT/230 PM CDT/... At 226 PM EDT/126 PM CDT/, Doppler radar was tracking a strong thunderstorm 10 miles northwest of Stonemill Creek, or 17 miles southwest of Blountstown, moving southeast at 15 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Stonemill Creek, Tyndall Air Force Base, Wewahitchka, Honeyville, Abe Springs, Allanton, Chipola Cutoff, Red Hill, Overstreet, Scotts Ferry, Youngstown, Davis Beach, Kinard, Willis Landing, Chipola Park, Wetappo, Dalkeith, Fort Gadsden, Nixon and Sharpstown. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3041 8547 3041 8510 2991 8493 2997 8552 TIME...MOT...LOC 1826Z 319DEG 14KT 3027 8528 72-BUNKER
Special weather statement, Jul 28, 1:58 PM CDT, 2 hours 47 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
158 PM CDT Wed Jul 28 2021
FLZ008-010-012-282000-
Central Walton FL-Inland Bay FL-Washington FL-
158 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BAY...EAST CENTRAL
WALTON AND WASHINGTON COUNTIES UNTIL 300 PM CDT...
At 158 PM CDT, Doppler radar was tracking a strong thunderstorm over
Vernon, moving southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Vernon, Bradford, Live Oak, Wausau, Ebro, Hinsons Crossroads,
Greenhead, Red Head, Holmes Valley, Millers Ferry, Gilberts Mill,
Porter Lake, Smyrna, Spring Hollow, Sylvania and Riverside.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3070 8588 3070 8585 3071 8585 3071 8584
3065 8548 3038 8557 3044 8596
TIME...MOT...LOC 1858Z 321DEG 10KT 3061 8575
72-BUNKERSpecial weather statement, Jul 28, 2:31 PM CDT, 2 hours 14 minutes before
Special Weather Statement National Weather Service Tallahassee FL 331 PM EDT Wed Jul 28 2021 FLZ010-012>014-112-282030- Coastal Bay FL-Inland Bay FL-Calhoun FL-Inland Gulf FL-Washington FL- 331 PM EDT Wed Jul 28 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GULF...EASTERN BAY...SOUTHWESTERN CALHOUN AND SOUTHEASTERN WASHINGTON COUNTIES IN THE PANHANDLE OF FLORIDA UNTIL 430 PM EDT/330 PM CDT/... At 331 PM EDT/231 PM CDT/, Doppler radar was tracking a strong thunderstorm 15 miles northeast of Lynn Haven, moving south at 10 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Panama City, Callaway, Springfield, Tyndall Air Force Base, Parker, Nixon, Bayhead, Fountain, Singer Road, Beacon Beach, Bay Harbor, College Station, Saunders, Bayou George, Camp Flowers, Gainer Spring, Bennett, Youngstown, Cairo and Brannonville. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3053 8552 3051 8533 2998 8525 3009 8565 TIME...MOT...LOC 1931Z 356DEG 10KT 3035 8543 72-BUNKER
Special weather statement, Jul 28, 3:50 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
350 PM CDT Wed Jul 28 2021
FLZ007>009-282130-
Central Walton FL-Holmes FL-North Walton FL-
350 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WALTON AND WESTERN
HOLMES COUNTIES UNTIL 430 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles south of Samson, or 13 miles southwest of Geneva, moving
southwest at 20 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
De Funiak Springs, Eglin Air Force Base, Union, Liberty, Paxton,
Ponce De Leon, Pond Creek, Oakwood Hills, Cluster Springs, Gaskin,
Alpine Heights, Darlington, Arrant Settlement, De Funiak Spring
Airport, Glendale, Pleasant Ridge, Center Ridge, Knox Hill, Hickory
Hill and New Harmony.
LAT...LON 3087 8639 3100 8630 3099 8624 3099 8596
3094 8588 3059 8592 3065 8639
TIME...MOT...LOC 2050Z 024DEG 19KT 3095 8607
21-WDSpecial weather statement, Jul 28, 4:34 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
534 PM EDT Wed Jul 28 2021
GAZ128-130-131-282215-
Irwin GA-Turner GA-Ben Hill GA-
534 PM EDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR IRWIN...EASTERN TURNER AND BEN
HILL COUNTIES UNTIL 615 PM EDT...
At 533 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Rhine to Jacksonville to 6 miles south of
Hazlehurst. Movement was southwest at 35 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Fitzgerald, Ocilla, Mystic, Rebecca, Lulaville, Osierfield, Waterloo,
Pinetta, Ashton, Irwinville, Fitzgerald Municipal A/P, Irwinville
Airport, Wray, Bowens Mill, Red Bluff, Arp, Abba and Queensland.
LAT...LON 3166 8300 3166 8301 3165 8301 3161 8306
3155 8307 3148 8311 3147 8315 3148 8335
3149 8338 3155 8342 3157 8350 3159 8350
3160 8354 3176 8361 3185 8351 3185 8318
3181 8313 3181 8309 3178 8303 3178 8299
TIME...MOT...LOC 2133Z 031DEG 30KT 3197 8320 3179 8297 3177 8261
21-WDSpecial weather statement, Jul 28, 4:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
445 PM CDT Wed Jul 28 2021
ALZ066-068-069-282230-
Dale AL-Geneva AL-Houston AL-
445 PM CDT Wed Jul 28 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DALE...NORTHEASTERN
GENEVA AND CENTRAL HOUSTON COUNTIES UNTIL 530 PM CDT...
At 445 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cowarts, or near Dothan, moving southwest at 15 mph.
Winds up to 45 mph are possible with this storm.
Locations impacted include...
Dothan, Taylor, Midland City, Kinsey, Ashford, Cowarts, Webb,
Malvern, Rehobeth, Grimes, Avon, Madrid, Memphis, Hollis Dairy Road,
Enon, Wilson Mill, Keytons, Light, Smyrna and Green Acres.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3131 8531 3120 8521 3101 8539 3114 8554
3126 8558 3132 8541
TIME...MOT...LOC 2145Z 051DEG 11KT 3123 8535
21-WDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 4:07 AM CDT | Special Marine Warning | TAE | 72 min | |
| Jul 28, 12:40 PM CDT | Special Marine Warning | TAE | 65 min | |
| Jul 28, 12:43 PM CDT | Special Weather Statement | TAE | Dixie, Lafayette | 62 min |
| Jul 28, 12:45 PM CDT | Special Weather Statement | TAE | Franklin | 45 min |
| Jul 28, 1:02 PM CDT | Special Weather Statement | TAE | Franklin | 43 min |
| Jul 28, 1:26 PM CDT | Special Weather Statement | TAE | Calhoun | 64 min |
| Jul 28, 1:34 PM CDT | Heat Advisory | TAE | Bay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 8 more | 28 hr |
| Jul 28, 1:37 PM CDT | Special Marine Warning | TAE | 55 min | |
| Jul 28, 1:58 PM CDT | Special Weather Statement | TAE | Washington | 62 min |
| Jul 28, 2:31 PM CDT | Special Weather Statement | TAE | Bay | 59 min |
| Jul 28, 3:50 PM CDT | Special Weather Statement | TAE | Walton | 40 min |
| Jul 28, 4:07 PM CDT | Severe Thunderstorm Warning | TAE | Holmes, Walton | 16 min |
| Jul 28, 5:51 PM CDT | Areal Flood Advisory | TAE | Leon | 114 min |
| Jul 28, 6:56 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 34 min |
| Jul 27, 7:29 PM CDT | Special Weather Statement | TAE | Lowndes | 46 min |
| Jul 27, 7:45 PM CDT | Severe Thunderstorm Warning | TAE | Brooks, Lowndes | 30 min |
| Jul 28, 4:34 PM CDT | Special Weather Statement | TAE | Ben Hill, Irwin | 41 min |
| Jul 28, 5:14 PM CDT | Special Weather Statement | TAE | Berrien, Cook, Irwin, Tift, Turner | 46 min |
| Jul 28, 5:21 PM CDT | Areal Flood Advisory | TAE | Thomas | 114 min |
| Jul 28, 5:30 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Cook, Lanier | 30 min |
| Jul 28, 5:40 PM CDT | Special Weather Statement | TAE | Berrien, Colquitt, Cook, Irwin, Tift, Turner | 50 min |
| Jul 28, 6:00 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Cook, Lanier, Lowndes | 45 min |
| Jul 28, 6:22 PM CDT | Severe Thunderstorm Warning | TAE | Berrien, Brooks, Colquitt, Cook, Thomas, Tift and 1 more | 38 min |
| Jul 28, 6:44 PM CDT | Special Weather Statement | TAE | Baker, Early, Miller | 46 min |
Nearby
Special Weather Statements in Alabama, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.